Constant Diarhea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

keener
New Member


Date Joined Jan 2013
Total Posts : 8
   Posted 2/15/2013 9:48 AM (GMT -7)   
Good Morning everyone!
 
My FIL has been home with us the second time for a little over 6 weeks.  And every other week he gets Diarhea...We can NOT seem to fight it. We give him immodium just as the doctor says...it goes away for a week than comes back with a vengence! There has been no medication changes.  But the last doctors appt the doctor tells us to put some pounds on him but HOW if he poops it all out.  He is to the point of having to Thicken his liquids, and soften his food but NOT too soft.  He can actually eat a bologna sandwich if we sit with him.  He cant use the bathroom any longer because he is now unable to walk.  So he wears Briefs (depends)
 
He has NOT gotten any bed sores thank goodness and his bum is clear. But the Diarhea is HORRIBLE and his stomach OMG its so loud almost like a train coming through. 
 
Has anyone had this issue with Alzeimers? I bleach down his bedding and bed after every bout of diarhea so he doesnt havent any nasty bacteria flying around
 
HELP

salsadancer
New Member


Date Joined Feb 2013
Total Posts : 6
   Posted 2/15/2013 11:09 AM (GMT -7)   
The diarhea could be unrelated to his Alzheimer's; it could be ulcerative colitis or any other gastrointestinal or digestive disease. A decrease in digestive enzymes goes along with aging. Why don't you try looking in those directions. If your doctors don't want to address it, get a new digestive track doctor. Something is very wrong.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/15/2013 11:24 AM (GMT -7)   
Incontinence is normal for someone with AD, however persistent diarrhea is not. What medications is he on?

Diarrhea can be from a wide array of things. Has he seen a gastroenterologist?
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

keener
New Member


Date Joined Jan 2013
Total Posts : 8
   Posted 2/15/2013 3:18 PM (GMT -7)   
Thank you everyone. It is so interesting. None of his meds have changed...And the docs just keep saying take immodium? The visiting nurse came today and said the same thing that his system must just be messed up? Are you kidding? this poor man has lost enough dignity by his son having to change him as it is but CONSTANT diarhea? The nurse told us today that if it was a stomach issue than it wouldnt be ON and OFF? His stools are already VERY loose as it is and he has lost a tremedous amount of weight. We do not know how much because he cant stand up to take his weight but its very noticable. We are filling him with Pedialite and Gatorade just as the doctor told us to do so he does not get dehydrated.

I am so sad for him but I am also sad for my husband he sees no end to the mess. And believe me when a doctor speaks my husband takes it to heart so if the doctor were wrong my husband wouldnt know because he does exactly what they tell him to do.

I am just at my wits end with the runaround from the nurses and doctors.

Im sorry for the vent session but watching this amazing man dwindle away to nothing is so sad.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/15/2013 5:20 PM (GMT -7)   
I'm sorry that you all are having to go thru this but once again...what med(s) is he on at the present time and has he seen a gastroenterologist?
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

keener
New Member


Date Joined Jan 2013
Total Posts : 8
   Posted 2/15/2013 5:25 PM (GMT -7)   
He is on Exelon patch, Metformin, Glipizide, Depakote, Plavix, 250 mg aspirin
 
No recent changes in Meds and no the doctor has NOT referred him to a GI doc

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35859
   Posted 2/15/2013 7:58 PM (GMT -7)   
I would suggest that you look into probiotics for him. Chances are with that kind of issue with diarrhea his good bacteria in his intestines is out of balance.

Then get him in to see a GI doc that you know is good.
Treating with Acupuncture, Traditional & Modern Chinese Medicine & Western Herbs. Before tx, I had all but 20 of the symptoms on the "Master Symptom List" for Lyme disease.

"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Questions about what I've posted or just have questions? Please email me!!! Click on the blue envelope under my screen name

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 2/16/2013 7:32 AM (GMT -7)   
It really is a sad situation, but he needs to be seen by a GI. Diarrhea can be especially dangerous for the elderly because they can dehydrate so fast. My Gma, who lived with me for 5 years had dementia, she was having D so I took her to my GI doc. Her d turned out be diverticulosis. The GI had us increase her fiber and put her on fiber supplements. She never really had much issue with it afterwards. Have you tried fiber supplements to help bulk up his stool yet?
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 2/16/2013 7:15 PM (GMT -7)   
Yes, your loved one must be seen by a GI. It can mean so much, a virus, intestine problems, side effect of medication, food intolerance, drink intolerance, celiac, chron's, ibs, so much
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ And Doctor's Worse Nightmare DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 2/19/2013 7:56 AM (GMT -7)   
Yes, get him to a doctor asap. Emergency room perhaps? This might get him into the hospital where they can do some tests and figure out what the issue is. Also, my Mom was very low in weight (84 lbs.) and when she moved into memory care, they started giving her a product called Magic Cup. Very easy to swallow and it's full of nutrients. She nows weighs 105. She has a swallowing problem, so between the Magic Cup and Ensure she has gained the much needed pounds back. Take care, and hugs. I know this is tough for you and your husband -- vent away anytime. That's what we are here for!
 
Carol
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 11:06 AM (GMT -7)
There are a total of 2,906,469 posts in 318,960 threads.
View Active Threads


Who's Online
This forum has 158300 registered members. Please welcome our newest member, sarahjaye.
297 Guest(s), 7 Registered Member(s) are currently online.  Details
PeteZa, LymeSick 🌟, countess18, artvark, Progressing, garyi, k07